Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


delayed depression?
Feb 11, 2007

Diagnosed Feb 2006. VL >100,000 CD4 130. KS lesions on body, weight loss,sweats,fever etc. March started Sustiva/Truvada, KS improving, weight normal, fevers.sweats stopped - physically feel and look great VL <40 CD4 441. Just had biopsy on Lymph node which were normal, so all good news. Have had treatment for depression in past. My question is after these 10 months of hell during which time I coped mentally very well, people around me were shocked at how well I did cope. Now when everything is doing well I feel like I ve hit a wall. I feel confused, panicy, lacking confidence, quick tempered, angry, "like no one understands", moody. Everyone i.e. my HIV consultant thinks I should be happy and getting on with my life but I feel it has come to a stop. How did I cope so well before And now am failing. Is it possible to have a delayed shock or delayed depression. Do you consider anti depressants would help as they did in the past. Any advice greatly appreciated. Thank you

Response from Dr. Horwath

Some people respond to stressful circumstances by rallying and coping very well. But depression and anxiety can develop at any time, not only at times of great stress. You would benefit from a good psychiatric evaluation to determine what exactly your condition is. Then you can get an appropriate treatment recommendation. It may be that antidepressants will benefit you. They are extremely effective in treating depression, but there are other types of treatment as well.



Previous
Bipolar disorder and HIV/sexual appetite response
Next
I DESPARATELY Need Advice about HIV Pos son

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement